Oklahoma, 2008

Hail and Damaging Winds in Oklahoma, June 20, 2008

June 20, 2008 · NWS AMA · 12 events in 1 county or zone

Severe thunderstorms moved across the central Oklahoma Panhandle during the early evening hours producing large hail and high winds. however no injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$47,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms moved across the central Oklahoma Panhandle during the early evening hours producing large hail and high winds. Considerable damage was reported west and west northwest of Guymon...however no injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 20, 5:40 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 20, 5:40 PM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT FRI JUN 20 2008

.AVIATION...
FOR THE 00Z TAFS...AGAIN MAIN AVIATION CONCERNS CENTER ON ONGOING
CONVECTION IN THE AREA. CURRENT RADAR LOOPS SHOW CURRENT CONVECTION
NEARING THE NORTHERN FRINGE OF THE CWA. SOME UNCERTAINTY IF STORMS
WILL HOLD TOGETHER AS THEY PUSH THROUGH THE PANHANDLES WITH MEAGER
CAPES AND LARGE T/TD SPREADS. THINKING TSRA IS STILL POSSIBLE THOUGH AT
ALL THREE TERMINALS SO COVERED THIS WITH TEMPO GROUPS. ALSO INCLUDED
A PROB GROUP AT KAMA WHERE CONVECTION MAY IMPACT TERMINAL OVERNIGHT
BEFORE PUSHING SOUTH. SHOULD SEE A BREAK IN CONVECTION SAT MORNING
AND AFTERNOON HOWEVER STORMS ARE POSSIBLE ONCE AGAIN SAT EVENING WITH
BEST CHANCES JUST BEYOND THE SCOPE OF THIS FORECAST.

MAY SEE WIND GUSTS WITH CONVECTION IN AREA BUT SPEEDS SHOULD
GENERALLY REMAIN AOA 10 KTS. WIND FLOW MAY BE VARIABLE WITH
CONVECTION BUT BECOME PREVAILING EAST TO SOUTHEASTLY.

CLK

&&

.PREV DISCUSSION... /ISSUED 359 PM CDT FRI JUN 20 2008/

DISCUSSION...
CONVECTION INITIATING ALONG THE ROCKIES AND THROUGH SOUTHWEST
COLORADO AND SOUTHEAST KANSAS. UPPER RIDGE CONTINUES TO REST OVER THE
WESTERN US PROVIDING NW FLOW ALOFT FOR THE PANHANDLES. SFC HIGH
SITTING OVER THE PANHANDLES IS KEEPING WIND SPEEDS LESS LIGHT.
WITHOUT THE RETURN FLOW IN PLACE TODAY...LIMITED MOISTURE ADVECTION
IS TAKING PLACE. AS A RESULT...DEW POINTS ARE ON THE ORDER OF 10 TO
15 DEGREES LOWER AT THE SURFACE FROM YESTERDAY AT THIS TIME. BASED ON
THE 12Z UPPER AIR DATA...THE MOISTURE PROFILE ALOFT HAS ALSO
DECREASED SLIGHTLY FROM YESTERDAY...BUT THERE IS STILL SOME MOISTURE
PRESENT IN THE LOW LEVELS. DYNAMICALLY...THE MORNING SOUNDINGS AND
FORECAST SOUNDINGS CONTINUE TO INDICATE PLENTY OF INSTABILITY. MODELS
SHOW A THETA E RIDGE BUILDING OVER THE WESTERN PANHANDLES THIS
AFTERNOON...TRANSITIONING TO THE EAST TONIGHT. SO EXPECT
THUNDERSTORMS AGAIN TODAY EVEN WITH THE SLIGHTLY DRIER AIR IN PLACE.
IN FACT...WAS TEMPTED TO ISSUE A FLASH FLOOD WATCH MAINLY FOR THE
EASTERN PANHANDLES. MODELS SUGGEST THAT THE COMPLEX CURRENTLY NORTH OF
THE PANHANDLES WILL MOVE SOUTH ALONG A SIMILAR TRACK THE PAST FEW
DAYS AND PRODUCE HEAVY PRECIP ACROSS THE EAST OVERNIGHT TONIGHT.
HOWEVER...RECENT RAINS HAVE ONLY PRODUCE MINOR FLOODING WITH ISOLATED
FLASH FLOODING IN URBAN AREAS. SO WILL HOLD OFF AT THIS POINT...BUT
WILL KEEP FUTURE SHIFTS BRIEFED OF THE POTENTIAL.

MODELS SHOW VERY LITTLE CHANGE IN THE UPPER FLOW TOMORROW...WHILE THE
SFC FLOW REGIME REMAINS LIGHT WITH DEW POINTS HOVERING IN THE UPPER
40S TO LOW 50S AT THE SURFACE. GFS AND NAM SHOW A RECOVERY DAY
SATURDAY AFTERNOON AND EVENING...ALTHOUGH BOTH MODELS DEVELOP PRECIP
ALONG THE ROCKIES. SO AM NOT SOLD AT THE DRY AIR AND WILL RETAIN POPS
FOR NOW. APPEARS THE LATEST MODEL RUNS ARE TRANSITIONING BACK TO AN
INCREASING RIDGE ON SUNDAY. GFS AND NAM BOTH SUGGEST THE RIDGE WILL
BE STRONG ENOUGH TO KEEP MOST OF THE PRECIP AT BAY...OTHER THAN A FEW
MOUNTAIN INDUCED STORMS THAT COULD DRIFT INTO THE WESTERN PANHANDLES.
SO FOCUSED POPS IN THE CENTRAL TO WESTERN ZONES SUNDAY. MODELS SHOW
THE RIDGE FLATTENING OUT ACROSS THE NORTHERN UNITED STATES...WHICH
WILL HELP BRING A MORE WESTERLY COMPONENT TO THE UPPER FLOW WHILE LL
SE WINDS INCREASE AND HELP ENHANCE THE MOISTURE ADVECTION. SO
THINKING AFTERNOON AND EVENING STORMS WILL AGAIN BE POSSIBLE. IN
FACT...APPEARS THIS SAME REGIME WILL LINGER THROUGH AT LEAST
WEDNESDAY SO LEFT SLIGHT CHANCE POPS IN FOR THE AFTERNOON AND EVENING
HOURS THROUGH WEDNESDAY. MODELS STILL TRY TO BRING A DRYING TREND
LATE NEXT WEEK SO WILL KEEP POPS BELOW SLIGHT CHANCE FOR NOW. FOUND
LITTLE REASON TO STRAY FROM GUIDANCE TEMPS THROUGH DAY 7. DOES APPEAR
THAT WITH THE SLIGHTLY DRIER AIR IN PLACE AND POTENTIAL FOR CLEARER
SKIES THIS WEEKEND...THAT HIGH TEMPS WILL PEAK SATURDAY AND SUNDAY.
OTHERWISE...NO SIGNIFICANT CHANGES TO THE PREVIOUS PACKAGE OTHER THAN
A FEW ADJUSTMENT TO THE DAY 1 POPS.

JJB

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL FOR THE NEXT WEEK.
THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK ALONG WITH
CLOUD TO GROUND LIGHTNING.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/15
Hazardous weather outlook, Jun 20, 5:32 PM CST, 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT FRI JUN 20 2008

OKZ001>003-TXZ001>020-211100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
632 PM CDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
THUNDERSTORMS WILL MOVE ACROSS THE PANHANDLES THROUGH TONIGHT. SOME
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY THREATS. VERY HEAVY RAINFALL FROM THESE STORMS MAY ALSO
CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY...
MAINLY DURING NIGHTTIME PERIOD. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH WEDNESDAY...AND BE PREPARED FOR
POSSIBLE ACTIVATION.

GOEHRING

In the hours before

Local storm report, Jun 20, 12:39 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
139 PM CDT FRI JUN 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E1.75 INCH       HUTCHINSON         TX   PUBLIC

0311 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E0.88 INCH       HUTCHINSON         TX   TRAINED SPOTTER

0316 PM     HAIL             FRITCH                  35.64N 101.60W
06/19/2008  E1.00 INCH       HUTCHINSON         TX   PUBLIC

0400 PM     HAIL             5 WSW PANTEX            35.29N 101.65W
06/19/2008  E1.00 INCH       POTTER             TX   PUBLIC

            RELAYED BY NSSL

0407 PM     HAIL             14 S FRITCH             35.44N 101.60W
06/19/2008  E1.00 INCH       CARSON             TX   BROADCAST MEDIA

0415 PM     HAIL             3 N WASHBURN            35.23N 101.57W
06/19/2008  E2.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0421 PM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/19/2008  M73 MPH          POTTER             TX   ASOS

0423 PM     TSTM WND DMG     6 E AMARILLO            35.20N 101.71W
06/19/2008                   POTTER             TX   NWS EMPLOYEE

0425 PM     HAIL             6 NE AMARILLO           35.27N 101.74W
06/19/2008  E1.00 INCH       POTTER             TX   EMERGENCY MNGR

            FRITCH HWY AND LOOP 335

0425 PM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/19/2008  M81 MPH          POTTER             TX   ASOS

0425 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2008  E0.75 INCH       POTTER             TX   NWS OFFICE

            HAIL WAS ONGOING FOR 10 MINUTES.

0425 PM     TSTM WND DMG     AMARILLO                35.20N 101.82W
06/19/2008                   POTTER             TX   EMERGENCY MNGR

            SIGNIFCANT DAMAGE TO AIRPORT HANGAR AT THE AMARILLO
            INTERNATIONAL AIRPORT. NUMEROUS REPORTS OF MINOR TREE
            DAMAGE AND ROOF DAMAGE IN THE EAST SIDE OF AMARILLO.

0430 PM     TSTM WND DMG     2 NE AMARILLO           35.23N 101.79W
06/19/2008                   POTTER             TX   PUBLIC

            SIX INCH BRANCHES BLOWN DOWN. RELAYED BY NSSL

0433 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2008  M0.88 INCH       POTTER             TX   NWS OFFICE

            HAIL ONGOING

0435 PM     HAIL             WASHBURN                35.18N 101.57W
06/19/2008  E4.50 INCH       ARMSTRONG          TX   BROADCAST MEDIA

0435 PM     TSTM WND DMG     PANTEX                  35.32N 101.58W
06/19/2008                   CARSON             TX   AMATEUR RADIO

            BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
            OUT.

0435 PM     HAIL             PANTEX                  35.32N 101.58W
06/19/2008  E1.75 INCH       CARSON             TX   AMATEUR RADIO

            BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
            OUT.

0436 PM     TSTM WND GST     6 SE AMARILLO           35.14N 101.74W
06/19/2008  E70 MPH          RANDALL            TX   AMATEUR RADIO

0436 PM     HAIL             11 E AMARILLO           35.20N 101.62W
06/19/2008  E1.00 INCH       POTTER             TX   PUBLIC

0445 PM     HAIL             4 W CLARENDON           34.94N 100.96W
06/19/2008  E1.75 INCH       DONLEY             TX   PUBLIC

0445 PM     HAIL             WASHBURN                35.17N 101.57W
06/19/2008  E2.00 INCH       ARMSTRONG          TX   PUBLIC

            CORRECTED TIME. RELAYED BY NSSL

0445 PM     TSTM WND DMG     WASHBURN                35.17N 101.57W
06/19/2008                   ARMSTRONG          TX   PUBLIC

            CORRECTED TIME. SHINGLES LIFTED OFF ROOF. RELAYED BY
            NSSL

0445 PM     HAIL             WASHBURN                35.17N 101.57W
06/19/2008  E1.75 INCH       ARMSTRONG          TX   PUBLIC

            WINDSHIELD BROKEN ON CAR AND WINDOW BROKEN IN HOUSE.
            RELAYED BY NSSL

0445 PM     TSTM WND DMG     WASHBURN                35.17N 101.57W
06/19/2008                   ARMSTRONG          TX   PUBLIC

            SHINGLES LIFTED OFF ROOF. RELAYED BY NSSL.

0455 PM     HAIL             5 W CLAUDE              35.11N 101.45W
06/19/2008  E1.75 INCH       ARMSTRONG          TX   TRAINED SPOTTER

0456 PM     HAIL             2 WSW PANTEX            35.31N 101.62W
06/19/2008  E1.75 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0457 PM     HAIL             5 N PANTEX              35.40N 101.58W
06/19/2008  E1.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0457 PM     TSTM WND DMG     5 N PANTEX              35.40N 101.58W
06/19/2008                   CARSON             TX   PUBLIC

            YARD SWING BLOWN OVER. LIMBS TO 1 INCH BLOWN DOWN.
            TRASH CANS BLOWN ABOUT. RELAYED BY NSSL

0504 PM     HAIL             5 N PANTEX              35.39N 101.58W
06/19/2008  E1.00 INCH       CARSON             TX   PUBLIC

            RELAYED BY NSSL

0520 PM     FLASH FLOOD      10 E AMARILLO           35.20N 101.64W
06/19/2008                   POTTER             TX   NWS EMPLOYEE

            FAST FLOWING WATER OVER ST FRANCIS JUST NORTH OF ST
            FRANCIS CHURCH

0525 PM     HAIL             PALO DURO CANYON        34.95N 101.67W
06/19/2008  E1.00 INCH       RANDALL            TX   PARK SERVICE

0530 PM     HAIL             7 N BLACK MESA PARK     36.95N 102.88W
06/19/2008  E2.75 INCH       CIMARRON           OK   TRAINED SPOTTER

0542 PM     HAIL             5 WNW WAYSIDE           34.82N 101.63W
06/19/2008  E0.75 INCH       RANDALL            TX   AMATEUR RADIO

0542 PM     HAIL             3 NW WAYSIDE            34.82N 101.58W
06/19/2008  E0.75 INCH       ARMSTRONG          TX   AMATEUR RADIO

0542 PM     HAIL             KENTON                  36.90N 102.97W
06/19/2008  E2.75 INCH       CIMARRON           OK   EMERGENCY MNGR

0546 PM     HAIL             2 N KENTON              36.93N 102.97W
06/19/2008  E2.75 INCH       CIMARRON           OK   PUBLIC

0548 PM     HAIL             KENTON                  36.90N 102.97W
06/19/2008  E1.50 INCH       CIMARRON           OK   LAW ENFORCEMENT

0550 PM     HAIL             FELT                    36.57N 102.78W
06/19/2008  M1.50 INCH       CIMARRON           OK   LAW ENFORCEMENT

            HAIL 550 605PM

0605 PM     HAIL             DAWN                    34.91N 102.20W
06/19/2008  E0.75 INCH       DEAF SMITH         TX   TRAINED SPOTTER

0652 PM     HAIL             14 S UMBARGER           34.75N 102.11W
06/19/2008  E1.00 INCH       RANDALL            TX   PUBLIC

0703 PM     HAIL             FELT                    36.57N 102.78W
06/19/2008  E1.00 INCH       CIMARRON           OK   TRAINED SPOTTER

0730 PM     HAIL             4 W CANYON              34.98N 101.99W
06/19/2008  E0.88 INCH       RANDALL            TX   PUBLIC

0805 PM     HAIL             TEXLINE                 36.38N 103.02W
06/19/2008  E0.75 INCH       DALLAM             TX   PUBLIC

0815 PM     HAIL             5 ESE WARE              36.16N 102.62W
06/19/2008  E1.75 INCH       DALLAM             TX   PUBLIC

0820 PM     HAIL             6 NNW DALHART           36.13N 102.56W
06/19/2008  E0.88 INCH       DALLAM             TX   PUBLIC

0843 PM     HAIL             3 N CANYON              35.03N 101.92W
06/19/2008  E1.50 INCH       RANDALL            TX   TRAINED SPOTTER

0847 PM     HAIL             2 N CANYON              35.01N 101.92W
06/19/2008  E1.75 INCH       RANDALL            TX   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED AT BUFFALO STADIUM ROAD
            AND INTERSTATE 27

0848 PM     HAIL             CANYON                  34.98N 101.92W
06/19/2008  E1.00 INCH       RANDALL            TX   PUBLIC

0849 PM     HAIL             2 NNE CANYON            35.01N 101.91W
06/19/2008  E1.75 INCH       RANDALL            TX   FIRE DEPT/RESCUE

            QUARTER TO GOLF BALL SIZE HAIL REPORTED

0850 PM     HAIL             3 E CANYON              34.98N 101.86W
06/19/2008  E1.75 INCH       RANDALL            TX   FIRE DEPT/RESCUE

0852 PM     HAIL             CANYON                  34.98N 101.92W
06/19/2008  E1.00 INCH       RANDALL            TX   TRAINED SPOTTER

            HAIL LASTED UNTIL 853 PM

0915 PM     HAIL             8 S PALO DURO CANYON    34.83N 101.69W
06/19/2008  E1.00 INCH       RANDALL            TX   PUBLIC

            REPORTED AT CETA CANYON

1010 PM     HAIL             6 SW HEREFORD           34.76N 102.47W
06/19/2008  E1.75 INCH       DEAF SMITH         TX   PUBLIC

            HAIL DESTROYED SKY LIGHTS IN HOME NEAR COUNTY RD 3 AND
            FM 1057

&&

EVENT NUMBER 00642 00643 00644 00682 00645 00688 00646 00670 00647
00648 00649 00669 00685 00650 00652 00664 00665 00651 00661 00653
00686 00687 00683 00684 00660 00689 00691 00692 00690 00662 00680
00659 00654 00656 00657 00655 00658 00668 00663 00666 00667 00694
00671 00677 00676 00678 00672 00674 00673 00675 00681 00679 00693

NUTTALL
Special weather statement, Jun 20, 5:17 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
617 PM CDT FRI JUN 20 2008

OKZ001-002-202345-
CIMARRON OK-TEXAS OK-
617 PM CDT FRI JUN 20 2008

...STRONG THUNDERSTORM IN EXTREME NORTHEASTERN CIMARRON AND NORTHERN
TEXAS COUNTIES...

AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF HOUGH MOVING SOUTHEAST AT 30
MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN EXTREME NORTHEASTERN CIMARRON AND NORTHERN TEXAS
COUNTIES...INCLUDING THE CITY OF GUYMON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JC
Special weather statement, Jun 20, 5:20 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT FRI JUN 20 2008

OKZ001-202345-
CIMARRON OK-
620 PM CDT FRI JUN 20 2008

...STRONG THUNDERSTORM IN NORTHERN CIMARRON COUNTY...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF KENTON MOVING SOUTHEAST AT
25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTHERN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JC

The radar

The Amarillo radar (KAMA), 170 km away, was scanning. The volume nearest the first event began at 00:15 UTC.

Open the radar archive at this moment

Event by event

6 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Texas

When
June 20, 6:15 PM CST
Where
Texas County, 8 mi NW of Guymon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.762, -101.582

Thunderstorm Wind, Texas

When
June 20, 6:15 PM CST
Where
Texas County, Guymon
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.680, -101.480

Hail, Texas

When
June 20, 6:15 PM CST
Where
Texas County, Guymon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.680, -101.480

Hail, Texas

When
June 20, 6:15 PM CST
Where
Texas County, 15 mi W of Guymon
Measured
4 in hail
Property damage
$32,000
Reported by
Emergency Manager
Coordinates
36.680, -101.751

The start and end times for the hail were estimated. The Texas County Emergency Manager reported that one home received considerable damage from softball size hail. The Emergency Manager reported that the home had broken out windows along with major roof damage. No injuries were reported.

Thunderstorm Wind, Texas

When
June 20, 6:15 PM CST
Where
Texas County, 15 mi WNW of Guymon
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.763, -101.730

The start and end times for the thunderstorm wind gust were estimated. The Texas County Emergency Manager reported that a semi-trailer was overturned by the thunderstorm wind gust on U.S. Highway 64 west of Guymon. No injuries were reported.

Thunderstorm Wind, Texas

When
June 20, 6:25 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
36.600, -101.594

The thunderstorm wind gust was measured at the Oklahoma Mesonet site located two miles east of Goodwell.

Hail, Texas

When
June 20, 6:30 PM CST
Where
Texas County, 5 mi SW of Guymon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.629, -101.544

Thunderstorm Wind, Texas

When
June 20, 6:30 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
36.600, -101.594

The thunderstorm wind gust was measured at the Oklahoma Mesonet site located two miles east of Goodwell.

Hail, Texas

When
June 20, 6:30 PM CST
Where
Texas County, Guymon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.680, -101.480

Thunderstorm Wind, Texas

When
June 20, 6:35 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.600, -101.594

The thunderstorm wind gust was measured at the Oklahoma Mesonet site located two miles east of Goodwell.

Hail, Texas

When
June 20, 6:40 PM CST
Where
Texas County, 12 mi S of Guymon
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.506, -101.480

Thunderstorm Wind, Texas

When
June 20, 6:53 PM CST
Where
Texas County, 5 mi W of Hitchland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.500, -101.410

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117942, 117946, 117949, 119348, 119349, 117953, 117958, 117964, 117967, 117970, 117972, 117976.